ADALIMUMAB HAVE ANY OF YOU HEARD OF THIS DRUG OR USING THIS DRUG?

Hi everyone

Im on bit of a downer of late,my hands and feet are worse than ever,Im really tired i been taking my MTX for 3 months now ...3 Sat and 3 Sun,still feel sick everytime.mostly on Sunday.i take 15m of folic wed/thur.

I have heard of this Adalimumab,apparently you can take it with MTX Have any of you tried it or on it ?

Angie x

11 Replies

oldestnewest
  • Hi Angie. Sorry you're still struggling on MTX, although 3 months is not that long and sometimes it does take a bit longer to start working so don't despair yet. You also could talk to your rheumy's about either taking something to stop you feeling sick or trying the injections Instead as lots of people find that better.

    There are quite a few drugs that are often added to MTX. Adalimubab is one of the biologics drugs, sometimes called Humira. NRAS have a good leaflet on these and this is the link to it.

    nras.org.uk/help_for_you/pu...

    If you're in England then it can be quite a process to be prescribed biologics, as they're very expensive. But there are lots of drugs that can be tried, so probably the best thing to do is to try to get an appointment with your rheumy soon so you can tell him/her that the mTX isn't doing enough for you.

  • Hi Minxy,

    Sorry to hear this MTX can take 3 months to work, had there been any improvement?.I think you split dose is unusual also Mtx IS MEANT to be A ONCE WEEKLY medication so taking it over two days it no longer meets this criteria was that how your rhuem team suggested to take it?Folic acid which is prescribed as 5mg Tablets can be taken every day except the day of taking methotrexate so speak to Rheum team about this too, taking it more days may help the side effects as would a prescription for an anti sickness drug.

    Best Wishes

    Alison

  • Hi Angie

    I had no luck with mtx after three months pain is just as bad and my hair is falling out constantly. I am now on sulphasalizine being introduced slowly and mtx reduced to 10 mg for the next three months. I was told to take folic acid for 6 days to help with side effects of mtx. Have you tried that?. Has made no difference with the hair loss but I do feel less sick.

    Good luck it's not much fun is it.

  • Hi Angie

    I used Adulimumab (Humira) for a couple of years and it worked well for me. I am unable to take mtx so I had the Humira without the mtx. Unfortunately I became allergic to the Humira eventually though and had to stop but the consultant thought that, if I had been able to take mtx alongside - even at a dose as low as 7.5mg weekly - I may not have become allergic to the Humira.

    As Helixhelix says, there are strict criteria in the UK for these biologic drugs and other meds have to be tried before you can be considered for them. But if mtx is not right for you there are many other DMARDS and hopefully your rheumatologist can work with you to find a combination which helps without the horrible side effects.

    Thinking of you.

    Tillyx

  • I am on humira last few years with mtx and my bloods are normal, I stiLl have pain & RA.

    I'd rec Humira it is very effective and you will be monitored by blood tests regulArly.

    Regards, Gina.

  • Hi I was on it and it really helped. Then a locun consultant suggested stopping it to see how I managed. Worst decision. Since stopping it I have really struggled and had to have quite a lot of time off sick . Boss not happy. I keep trying to get them to restart it but it's a struggle. Have now started me on mtx injections

  • Thank you all for your uplifting messages.Even though some are struggling more than others,this is so unfair,i want to control it, like the rhumo nurse said at the beginning its still controling me Grrrrrrrr.

    Wish you all the best people

    ..Angie

    xxxx

    thanks again

  • I was on mtx for 4 or 5 mnths till I started to feel that life was worth living I am on the tripple therapy and so far it has helped, although bearable pain always there. Unfortunately blood count really low so all drugs stopped??? until it rises again.I hope you feel better soon dont give up its early days.x

  • Your split dose of MTX is unusual, I'm thinking you are not getting the benefit of the total amount by dividing it in half, as far as achieving the right blood level of the drug. I would encourage you to see your consultant immediately and get an anti-nausea drug, if needed, but keep the dose as a once a week, preferably, injectable. Injectables usually elleviate the nausea also, since it doesn't hit your stomach. Good luck on getting it straightened and feeling better. L.xxx

  • The MXT was divided because of the sick feeling,aslong as i take 3 and 3 within 24hrs, he said that was fine.....even when i was taking all 6 in one hit on same day it still didnt matter ,so im thinking either way im going to feel the sickness?

    Im not giving up,but im not sure if they all know what there doing,before taking any of the meds i wasnt this bad,but because my bloods where telling them different they wanted to catch me early enough to put the RA into sleep mode.

    im seeing my RA nursey on 23rd July, i phoned Friday to say all what was happening,they get back to me tuedays or fridays.

    i keep you posted

    thanks people.

    xxxxx

  • After experiencing side effects from Sulphsalazine and then MTX I was started on Humira in December...nothing happened but I was assured that it can take 10 weeks or so to kick in...I had an absolutely fantastic April and not only did I feel better , I felt cured. It was the first time since my diagnosis that I felt normal again, in the head aswell as the body, this has sadly worn off now and I feel that I am back to square one and really frustrated...don't know what is next for me...

You may also like...